Texas, 2014

Damaging Wind in Texas, May 31, 2014

May 31, 2014 · NWS CRP · 1 event in 1 county or zone

Isolated thunderstorms developed over the Victoria Crossroads region during the afternoon on May 31st. One of the thunderstorms became severe over Goliad County, producing wind damage in the community of Schroeder.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Isolated thunderstorms developed over the Victoria Crossroads region during the afternoon on May 31st. One of the thunderstorms became severe over Goliad County, producing wind damage in the community of Schroeder.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 1:43 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, May 31, 1:43 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 PM CDT SAT MAY 31 2014

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON AND EARLY EVENING ACROSS THE CWA. ACTIVITY SHOULD
DISSIPATE AROUND OR SHORTLY AFTER SUNSET. THE MID AND UPPER LEVEL
LOW NEAR THE TX/LA BORDER IS IN THE PROCESS OF WEAKENING INTO AN
INVERTED TROUGH AXIS. THIS WILL CONTINUE INTO SUNDAY ACROSS THE
NORTHWEST GULF OF MEXICO. THERE COULD BE SOME RE-DEVELOPMENT OF
ISOLATED SHOWERS OVER THE MARINE AND COASTAL AREAS OVERNIGHT. THEN
ENOUGH MOISTURE WILL REMAIN ACROSS THE CWA FOR THE POSSIBILITY OF
ISOLATED SHOWERS AND STORMS FORMING DURING THE DAY SUNDAY WITH
WEAK FORCING FROM THE SEA BREEZE. WITH LESS OF A SOUTHWEST FLOW
TO START THE DAY ON SUNDAY...SO HIGH TEMPS SUNDAY SLIGHTLY COOLER
THAN TODAY.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...A MID/UPPER LEVEL LOW MVG
SOUTHWARD ACROSS THE NW GULF IS PROGD TO BECOME SHEARED THROUGH MON
AS A RIDGE BUILDS E ACROSS TX. THIS RIDGE WILL BRING DRIER
CONDITIONS TO THE CWA THROUGH THE WEEK ALONG WITH SLIGHTLY ABV
NORMAL TEMPS. WENT WITH SILENT 10 POPS ALONG THE SEA BREEZE EACH
AFTERNOON DUE TO SUFFICIENT LOW LEVEL MOISTURE FOR A BRIEF STRAY
-SHRA TO DVLP. BOTH THE ECMWF AND GFS PROG LOW QPF VALUES ON FRI AS
THE UPPER RIDGE SHIFTS SLIGHTLY W...HOWEVER THE PWATS REMAIN LOW AND
AM NOT EXPECTING ANY SIGNIFICANT PRECIP TO WARRANT MENTIONING
CONVECTION JUST YET FOR FRI. THROUGH THE WEEK...ONSHORE WINDS WILL
GENERALLY BE WEAK TO MODERATE WITH NO ADVISORIES ANTICIPATED AT THIS
TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  89  72  91  73  /  10  20  10  10  10
VICTORIA          71  89  72  89  73  /  20  20  10  10  10
LAREDO            75  99  74  99  75  /  10  10  10  10  10
ALICE             71  91  71  92  72  /  20  20  10  10  10
ROCKPORT          74  88  76  89  75  /  10  20  10  10  10
COTULLA           73  97  71  97  72  /  10  10  10  10  10
KINGSVILLE        72  91  72  92  73  /  10  20  10  10  10
NAVY CORPUS       75  87  75  87  76  /  10  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, May 31, 3:52 AM CST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT SAT MAY 31 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-010000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
452 AM CDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE VICTORIA CROSSROADS TO THE COASTAL BEND AND EASTERN
PORTIONS OF THE BRUSH COUNTRY TODAY THROUGH EARLY THIS EVENING.
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE COASTAL PLAINS
AND VICTORIA CROSSROADS ON SUNDAY. SEVERE STORMS ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TMT/RH

In the hours before

Special weather statement, May 31, 2:30 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT SAT MAY 31 2014

TXZ243-244-312115-
NUECES-SAN PATRICIO-
330 PM CDT SAT MAY 31 2014

...A STRONG THUNDERSTORM AFFECTING SAN PATRICIO COUNTIES AND MOVING
TOWARD NUECES COUNTY...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAFT...MOVING SOUTHWEST AT 15 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
A BRIEF HEAVY DOWNPOUR WILL ALSO BE EXPECTED WITH THIS STORM.

PZ
Special weather statement, May 31, 3:19 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
419 PM CDT SAT MAY 31 2014

TXZ242-243-312200-
KLEBERG-NUECES-
419 PM CDT SAT MAY 31 2014

...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY AND MOVING
TOWARD KLEBERG COUNTY...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORPUS CHRISTI INTERNATIONAL AIRPORT...
MOVING SOUTHWEST AT 20 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
SMALL HAIL IS ALSO POSSIBLE.

PZ
Special weather statement, May 31, 4:27 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 PM CDT SAT MAY 31 2014

TXZ233-234-312315-
GOLIAD-VICTORIA-
527 PM CDT SAT MAY 31 2014

...A STRONG THUNDERSTORM AFFECTING VICTORIA COUNTY AND WILL MOVE
INTO GOLIAD COUNTY...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MISSION VALLEY...OR 9 MILES WEST OF
VICTORIA...MOVING SOUTH AT 15 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PZ

The radar

The Corpus Christi radar (KCRP), 118 km away, was scanning. The volume nearest the first event began at 22:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Goliad

When
May 31, 4:40 PM CST to 4:42 PM CST
Where
Goliad County, 0.36 mi SE of Schroeder to 1.38 mi S of Schroeder
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
28.817, -97.215

A tree was blown down across Farm to Market Road 622 near Schroeder.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524233.